Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 30, 2007, 2:47 AM MDT for Grant County, Sioux County, North Dakota. It took effect at Oct 30, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 2:47 AM MDT (08:47 UTC)
- In effect from
- Oct 30, 2007, 12:00 PM MDT
- Expired
- Oct 30, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3168 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 300847 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 347 AM CDT TUE OCT 30 2007 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTHERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A STRONG COLD FRONT WILL MOVE ACROSS NORTH DAKOTA THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON BEHIND THE FRONT. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT OVER PORTIONS OF SOUTHERN NORTH DAKOTA COMBINED WITH THE STRONG NORTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT BUT HUMIDITIES WILL RISE QUICKLY THIS EVENING AS THE COLDER AIR ARRIVES. NDZ042-045-302130- /O.NEW.KBIS.FW.W.0019.071030T1800Z-071031T0000Z/ GRANT-SIOUX- 347 AM CDT TUE OCT 30 2007 /247 AM MDT TUE OCT 30 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. .A STRONG COLD FRONT WILL MOVE ACROSS NORTH DAKOTA THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON BEHIND THE FRONT. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT OVER PORTIONS OF SOUTHERN NORTH DAKOTA COMBINED WITH THE STRONG NORTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR TODAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT BUT HUMIDITIES WILL RISE QUICKLY THIS EVENING AS THE COLDER AIR ARRIVES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
1 follow-up statement
000 WWUS83 KBIS 301959 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT TUE OCT 30 2007 ...RED FLAG WARNING IS IN EFFECT THROUGH AND EARLY EVENING FOR PARTS OF SOUTHERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A STRONG COLD FRONT IS MOVING ACROSS NORTH DAKOTA THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH HAVE DEVELOPED THIS AFTERNOON BEHIND THE FRONT. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT OVER PORTIONS OF SOUTHERN NORTH DAKOTA COMBINED WITH THE STRONG NORTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR. NORTHWEST WINDS WILL CONTINUE TONIGHT BUT HUMIDITIES WILL RISE QUICKLY THIS EVENING AS THE COLDER AIR ARRIVES. NDZ042-045-310000- /O.CON.KBIS.FW.W.0019.000000T0000Z-071031T0000Z/ GRANT-SIOUX- 259 PM CDT TUE OCT 30 2007 /159 PM MDT TUE OCT 30 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A STRONG COLD FRONT IS MOVING ACROSS NORTH DAKOTA THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH HAVE DEVELOPED THIS AFTERNOON BEHIND THE FRONT. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT OVER PORTIONS OF SOUTHERN NORTH DAKOTA COMBINED WITH THE STRONG NORTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR. NORTHWEST WINDS WILL CONTINUE TONIGHT BUT HUMIDITIES WILL RISE QUICKLY THIS EVENING AS THE COLDER AIR ARRIVES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 30, 2:15 AM MDT, 32 minutes earlier.
Area forecast discussion, Oct 30, 2:15 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT TUE OCT 30 2007 .SHORT TERM....TODAY THROUGH THURSDAY NIGHT...PROGRESSIVE FLOW WILL PUSH TWO COLD FRONTS THROUGH THE CWA. THE FIRST COLD FRONT WILL BE TODAY...THE SECOND ON THURSDAY. BOTH WILL HAVE MORE WIND ASSOCIATED WITH THEM THAN PRECIPITATION. THE LATEST WATER VAPOR IMAGERY SHOWS THE FIRST IN A SERIES OF UPPER TROUGHS OVER EASTERN BRITISH COLUMBIA. THE TROUGH WILL SHARPEN UP AS IT APPROACHES NORTH DAKOTA TODAY/TONIGHT AS A 300MB 100KT JET MAX PLUNGES INTO BASE OF TROUGH. THE LATEST MSAS ANALYSIS PLACES THE SURFACE COLD FRONT OVER SOUTHEAST ALBERTA INTO WESTERN MONTANA ATTM. GFS/NAM SIMILAR WITH TIMING OF FRONTAL PASSAGE AND PRECIPITATION. SFC FRONT FRONT WILL MOVE THROUGH OUR WESTERN CWA BETWEEN 15Z-18Z...THEN OUR CENTRAL AND EASTERN CWA BETWEEN 18Z-00Z. A TIGHT SFC PRESSURE GRADIENT IN COMBINATION WITH STRONG COLD AIR ADVECTION ALOFT WILL RESULT IN NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. HENCE HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THIS AFTERNOON AND EVENING. PRECIPITATION PHASE PER PARTIAL THICKNESS ANALYSIS SHOWS SCATTERED RAIN SHOWERS OVER THE WEST...NORTH CENTRAL...AND EAST THIS AFTERNOON WITH ISOLATED RAIN SHOWERS ELSEWHERE. ISOLATED RAIN/SNOW SHOWERS IN THE NORTH AND EAST 00Z-06Z...BUT NOTHING MORE THAN A DUSTING OF SNOW IN THE NORTH AT THIS TIME. BRISK/GUSTY WINDS WILL CONTINUE OVERNIGHT AND INTO WEDNESDAY MORNING BEFORE TAPERING OFF WEDNESDAY AFTERNOON AS THE COLD AIR ADVECTION WEAKENS/ENDS. A TRANSITORY RIDGE MOVES THROUGH WEDNESDAY NIGHT WITH DRY/CALMER CONDITIONS. THE NEXT COLD FRONT MOVES THROUGH DURING THE DAY ON THURSDAY WITH THE UPPER TROUGH TO PASS THROUGH THURSDAY NIGHT. ANOTHER ROUND OF GUSTY NORTHWEST WINDS WITH PRECIP REMAINING OVER SOUTHERN CANADA. .LONG TERM...FRIDAY THROUGH TUESDAY...PROGRESSIVE PATTERN CONTINUES IN THE EXTENDED WITH SEVERAL SHORTWAVES MOVING THROUGH THE NORTHERN PLAINS BUT WITH OPEN WAVES AND RELATIVELY FAST FLOW WITH LIMITED MOISTURE WILL NOT PLACE MUCH EMPHASIS ON PRECIPITATION. LEFT SLIGHT CHC OF SNOW SHOWERS IN FOR MONDAY. OTHERWISE LEFT EXTENDED PERIOD DRY. TEMPS NEAR NORMAL WITH HIGHS IN THE 40S TO AROUND 50 COOLING TO THE LOWER 40S BY TUESDAY. LOWS MOSTLY IN THE 20S. && .AVIATION...ONLY CONCERN TODAY WILL BE WINDS AS CIGS AND VISIBILITIES WILL BE GOOD. COLD FRONT CURRENTLY IN NORTHWEST MONTANA AT 08Z WILL PUSH THROUGH ISN AROUND 14A...TO BIS AROUND 18Z...AND TO JMS BY 21Z. EXPECT A SHIFT FROM SOUTHWEST AT 10 KT OR SO TO NORTHWEST AT 20 TO 30KT. A FEW HIGHER GUSTS POSSIBLE. SCATTERED RAIN SHOWERS ALONG AND BEHIND THE FRONT NOT EXPECTED TO BE SIGNIFICANT ...HOWEVER SHOWERS WILL ADD TO THE LOW LEVEL TURBULENCE DUE TO VERTICAL MIXING AND DOWNDRAFTS. && .FIRE WEATHER...NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND A COLD FRONT THIS AFTERNOON ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT OVER FIRE WEATHER ZONES 42/45...SPECIFICALLY OVER SIOUX AND GRANT COUNTY. HUMIDITIES ARE MARGINAL. AFTER COLLABORATING WITH ABERDEEN WFO...BASED UPON THE WINDS...PERCENT GREEN AT 10 PERCENT AND VERY HIGH RFD VALUES...HAVE OPTED TO ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 42 AND 45 THIS AFTERNOON AND EARLY EVENING. HUMIDITIES WILL RAPIDLY RISE ABOVE RED FLAG CRITERIA AFTER 00Z BUT THE NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THROUGH TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ042-045. && KS/WAA
Hazardous weather outlook, Oct 29, 3:31 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CDT MON OCT 29 2007 NDZ017>023-025-034>037-042-045>048-050-051-300945- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 431 AM CDT MON OCT 29 2007 /331 AM MDT MON OCT 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-300945- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 331 AM MDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 70S TODAY ALONG WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 17% AND 20% OVER PARTS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH WINDS WILL ONLY BE 10 TO 15 MPH WITH GUSTS MARGINALLY REACHING RED FLAG CRITERIA AT 20 MPH...OTHER FACTORS SUPPORT THE ISSUANCE OF A RED FLAG WARNING. PERCENT GREEN IS ZERO AND THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY TODAY BETWEEN 92 AND 100. ALL THESE FACTORS COMING TOGETHER REPRESENT CRITICAL OR EXTREME FIRE WEATHER BEHAVIOR...THUS A RED FLAG WARNING HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-300945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 431 AM CDT MON OCT 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PLOW THROUGH NORTH DAKOTA ON TUESDAY WITH COLDER AIR TO FOLLOW TUESDAY NIGHT AND WEDNESDAY. SCATTERED RAIN SHOWERS WILL DEVELOP BEHIND THE FRONT ON TUESDAY...THEN MIX WITH AND CHANGE TO SCATTERED SNOW SHOWERS TUESDAY NIGHT AS COLDER AIR MOVES IN. UP TO AN INCH OF SNOW IS POSSIBLE ALONG WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:49 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 19 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.